Alert archive / Virginia / Wind Advisories in 2017

Wind Advisory 3, NWS Wakefield, VA

March 13, 2017City of Virginia Beach, Virginia; Currituck County, North Carolina; Worcester County, Maryland

NWS Wakefield, VA issued this wind advisory at Mar 13, 2017, 5:36 AM EDT for City of Virginia Beach, Virginia; Currituck County, North Carolina; Worcester County, Maryland. It took effect at Mar 13, 2017, 9:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 13, 2017, 5:36 AM EDT (09:36 UTC)
In effect from
Mar 13, 2017, 9:00 PM EDT
Expired
Mar 13, 2017, 3:27 PM EDT
In force
Issued by
NWS Wakefield, VA

Counties Worcester County, MD, Currituck County, NC, City of Virginia Beach, VA

The radar

The Norfolk radar (KAKQ), 113 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 9.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2017-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2017-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2044 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

779 
WWUS71 KAKQ 130936
NPWAKQ

URGENT - WEATHER MESSAGE
National Weather Service WAKEFIELD VA
536 AM EDT Mon Mar 13 2017

NCZ102-VAZ098-132300-
/O.NEW.KAKQ.WI.Y.0003.170314T0100Z-170314T0700Z/
Eastern Currituck-Virginia Beach-
Including the city of Corolla
536 AM EDT Mon Mar 13 2017

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM EDT
TUESDAY...

The National Weather Service in Wakefield has issued a Wind 
Advisory, which is in effect from 9 PM this evening to 3 AM EDT 
Tuesday.

* AREAS AFFECTED: Virginia Beach and Outer Banks Currituck.

* WINDS: East 25 to 30 mph with gusts up to 45 mph.

* TIMING: This evening through early Tuesday morning.

* IMPACTS: Strong winds may blow down limbs...trees...and power
  lines. Scattered power outages will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 mph or gusts will range between 45 and 57 mph. Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use
caution until the winds subside.

&&

$$

MDZ024-025-132300-
/O.NEW.KAKQ.WI.Y.0003.170314T0600Z-170314T1800Z/
Inland Worcester-Maryland Beaches-
Including the cities of Snow Hill and Ocean City
536 AM EDT Mon Mar 13 2017

...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM EDT TUESDAY...

The National Weather Service in WAKEFIELD has issued a Wind
Advisory, which is in effect from 2 AM to 2 PM EDT Tuesday.

* AREAS AFFECTED: Worchester County Maryland

* WINDS: East to northeast 25 to 30 mph with gusts up to 45 mph,
  becoming north after sunrise Tuesday.

* TIMING: Tuesday morning through early Tuesday afternoon.

* IMPACTS: Strong winds may blow down limbs...trees...and power
  lines. Scattered power outages will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 mph or gusts will range between 45 and 57 mph. Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use
caution until the winds subside.

&&

$$
1 follow-up statement
977 
WWUS71 KAKQ 131927
NPWAKQ

URGENT - WEATHER MESSAGE
National Weather Service WAKEFIELD VA
327 PM EDT Mon Mar 13 2017

NCZ102-VAZ098-140330-
/O.UPG.KAKQ.WI.Y.0003.170314T0100Z-170314T0700Z/
/O.NEW.KAKQ.HW.W.0001.170313T1927Z-170314T0700Z/
Eastern Currituck-Virginia Beach-
Including the city of Corolla
327 PM EDT Mon Mar 13 2017

...HIGH WIND WARNING IN EFFECT UNTIL 3 AM EDT TUESDAY...

The National Weather Service in WAKEFIELD has issued a High Wind
Warning, which is in effect until 3 AM EDT Tuesday. The Wind
Advisory is no longer in effect.

* AREAS AFFECTED: Virginia Beach and Outer Banks Currituck.

* WINDS: East 35 to 40 mph with gusts of 55 to 60 mph along the
  coast.

* TIMING: Late this evening through late tonight.

* IMPACTS: Strong winds may blow down limbs...trees...and power
  lines. Scattered power outages will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

MDZ024-025-140330-
/O.UPG.KAKQ.WI.Y.0003.170314T0600Z-170314T1800Z/
/O.NEW.KAKQ.HW.W.0001.170313T2300Z-170314T1000Z/
Inland Worcester-Maryland Beaches-
Including the cities of Snow Hill and Ocean City
327 PM EDT Mon Mar 13 2017

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EDT
TUESDAY...

The National Weather Service in WAKEFIELD has issued a High Wind
Warning, which is in effect from 7 PM this evening to 6 AM EDT
Tuesday. The Wind Advisory is no longer in effect.

* AREAS AFFECTED: Worchester County Maryland.

* WINDS: East to northeast 35 to 40 mph with gusts of 55 to 60
  mph. 

* TIMING: Late this evening through late tonight.

* IMPACTS: Strong winds may blow down limbs...trees...and power
  lines. Scattered power outages will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

NCZ017-VAZ100-140330-
/O.NEW.KAKQ.HW.W.0001.170313T1927Z-170314T0700Z/
Western Currituck-Northampton-
Including the cities of Exmore, Cape Charles, Cheapside, 
Fishermans Island, Kiptopeke, Kiptopeke State Park, 
and Plantation
327 PM EDT Mon Mar 13 2017

...HIGH WIND WARNING IN EFFECT UNTIL 3 AM EDT TUESDAY...

The National Weather Service in WAKEFIELD has issued a High Wind
Warning, which is in effect until 3 AM EDT Tuesday.

* AREAS AFFECTED: Lower Virginia Eastern Shore.

* WINDS: East to northeast 35 to 40 mph with gusts of 55 to 60
  mph. 

* TIMING: Late this evening through late tonight.

* IMPACTS: Strong winds may blow down limbs...trees...and power
  lines. Scattered power outages will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

VAZ099-140330-
/O.NEW.KAKQ.HW.W.0001.170313T2300Z-170314T1000Z/
Accomack-
Including the cities of Chincoteague, Wallops Island, and Melfa
327 PM EDT Mon Mar 13 2017

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EDT
TUESDAY...

The National Weather Service in WAKEFIELD has issued a High Wind
Warning, which is in effect from 7 PM this evening to 6 AM EDT
Tuesday.

* AREAS AFFECTED: Lower Virginia Eastern Shore.

* WINDS: East to northeast 35 to 40 mph with gusts of 55 to 60
  mph.

* TIMING: Late this evening through late tonight. 

* IMPACTS: Strong winds may blow down limbs...trees...and power
  lines. Scattered power outages will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

NCZ015-016-031-032-VAZ097-140330-
/O.NEW.KAKQ.WI.Y.0004.170313T1927Z-170314T0800Z/
Pasquotank-Camden-Chowan-Perquimans-Chesapeake-
Including the cities of Elizabeth City and Edenton
327 PM EDT Mon Mar 13 2017

...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT TUESDAY...

The National Weather Service in WAKEFIELD has issued a Wind
Advisory, which is in effect until 4 AM EDT Tuesday.

* AREAS AFFECTED: Portions of Interior Northeast North Carolina.

* WINDS: East 25 to 30 mph with gusts of 45 to 50 mph.

* TIMING: This evening through late tonight.

* IMPACTS: Strong winds may blow down limbs...trees...and power
  lines. Scattered power outages will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

VAZ095-525-140330-
/O.NEW.KAKQ.WI.Y.0004.170313T1927Z-170314T1400Z/
Norfolk/Portsmouth-Hampton/Poquoson-
327 PM EDT Mon Mar 13 2017

...WIND ADVISORY IN EFFECT UNTIL 10 AM EDT TUESDAY...

The National Weather Service in WAKEFIELD has issued a Wind
Advisory, which is in effect until 10 AM EDT Tuesday.

* AREAS AFFECTED: (I.E. CENTRAL AND EASTERN VIRGINIA...NORTHEAST 
  NORTH CAROLINA...AND THE LOWER EASTERN SHORE)

* HAZARDS: Portions of Hampton Roads.

* WINDS: East to northeast 25 to 30 mph with gusts of 45 to 50 
  mph. 

* TIMING: This evening through Tuesday morning. 

* IMPACTS: Strong winds may blow down limbs...trees...and power
  lines. Scattered power outages will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

VAZ075-077-078-084>086-523-524-140330-
/O.NEW.KAKQ.WI.Y.0005.170314T1000Z-170314T1700Z/
Westmoreland-Northumberland-Lancaster-Gloucester-Middlesex-
Mathews-York-Newport News-
327 PM EDT Mon Mar 13 2017

...WIND ADVISORY IN EFFECT FROM 6 AM TO 1 PM EDT TUESDAY...

The National Weather Service in WAKEFIELD has issued a Wind
Advisory, which is in effect from 6 AM to 1 PM EDT Tuesday.

* AREAS AFFECTED: Northern Neck, Middle Peninsula, and portions of
  the lower peninsula.

* WINDS: Northwest 25 to 30 mph with gusts of 45 to 50 mph.

* TIMING: Early Tuesday morning through early Tuesday afternoon.

* IMPACTS: Strong winds may blow down limbs...trees...and power
  lines. Scattered power outages will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

MDZ021>023-140330-
/O.NEW.KAKQ.WI.Y.0005.170314T1000Z-170314T1700Z/
Dorchester-Wicomico-Somerset-
Including the cities of Cambridge, Salisbury, Crisfield, 
and Princess Anne
327 PM EDT Mon Mar 13 2017

...WIND ADVISORY IN EFFECT FROM 6 AM TO 1 PM EDT TUESDAY...

The National Weather Service in WAKEFIELD has issued a Wind
Advisory, which is in effect from 6 AM to 1 PM EDT Tuesday.

* AREAS AFFECTED: Portions of the Maryland Eastern Shore.

* WINDS: Northwest 25 to 30 mph with gusts of 45 to 50 mph. 

* TIMING: Early Tuesday morning through early Tuesday afternoon.

* IMPACTS: Strong winds may blow down limbs...trees...and power
  lines. Scattered power outages will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

MINNICK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this wind advisory went out at Mar 13, 4:09 AM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Mar 13, 4:09 AM EDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service WAKEFIELD VA
409 AM EDT Mon Mar 13 2017

.SYNOPSIS...
High pressure retreats to the northeast today, as low pressure
develops off Florida, and lifts northeast along the coast
tonight into Tuesday morning. The low will rapidly intensify
late tonight and Tuesday. A cold upper level trough pushes over
the Mid Atlantic Tuesday night and Wednesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Early morning analysis indicating ~1032 mb sfc high pressure
centered over the Delmarva, with cold and dry conditions
prevailing across the local area. Skies will begin mostly sunny
today, but will turn cloudy from SW to NE this aftn with PoPs
increasing to 20-40% by mid to late aftn (~60% SW) as the
strength of the high should largely hold off pcpn until late.
Continued chilly with highs ranging from the low 40s N/NW to the
upper 40s/around 50 SE. Pcpn could begin as a mix of rain and
snow (or ice pellets) across N and NW portions of the area with
a cool/dry airmass in place.

The initial nrn stream shortwave pushes toward the central
Appalachians tonight as a strong upper level low dives S from
Lake Superior, with a secondary srn stream upper trough
amplifying into the southeast Conus by 06Z/Tue. Initially there
are 2 sfc lows, one over the OH Valley associated with the
center of the upper low to the NW, but with the coastal low
progged to rapidly intensify along the coastal Carolinas from
00-06Z/Tue and off the VA Capes after 06z, the coastal low will
rapidly take over as the primary feature. 13/00z NAM/GFS each
have pressure falls around 20mb/6hr from 06-12z Tuesday off the
coast of the eastern shore.

Initially, cold/dry air should remain entrenched over the FA,
especially along-W of I-95 this evening for potential mixed
ptype but quickly becoming all rain as warm air spreads in
aloft. E of I- 95, cold air should retreat quickly with the low
tracking along the coast. Temperatures will likely rise over the
Ern third of the area overnight, especially along the coast
with strong easterly flow off the ocean, which is about 5F
warmer than it would typically be in mid-March. 850-700mb
thicknesses soar above 1560m Monday evening for most of the
area, and even exceed 1555m for the far NW through 06z, and
hence rain is expected for much of the area. Surface wet-bulb
temperatures then drop to 30-32F for the far NW corner (wrn
Louisa/Fluvanna) after 06-09z and then gradually nudge ewd
through 12z, with 1000-850mb and 850-700mb thicknesses
correspondingly crashing as NAM/GFS depict strong ascent
associated with an 850-700mb band of frontogenesis, so pcpn
should gradually change to snow. Overall the warm air is a
little more pronounced this cycle, so have slowed the approach
of snow/sleet to the east, such that metro RIC on east/SE genly
stays as rain until about 11-12Z or possibly even later. Have
issued a Winter WX Advisory for Fluvanna and Louisa Counties
where a swath of 2- 4" is forecast, most of it expected from
after 06Z through about 15Z. This will be bordered by a narrow
range of a few tenths to 1" across areas to the W/NW side of
Richmond. Will also have around 1" of snow accumulation this
evening across Dorchester and far W/NW portions of Wicomico
before this rapidly changes to rain. Given the strong easterly
flow from the Ocean, expect this changeover to be quick enough
to not issue an advisory.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
Some light additional accumulation of a few tenths to 1.0" or
perhaps a little more is possible over the northern/NE portions
of the CWA After 12Z Tue as a wind shift to N and then the NNW allows
colder air to filter into the region, especially the Nrn Neck
and Ern Shore. The widespread pcpn ends from SW-NE between
12-15Z/Tuesday (15-18z for the MD Ern Shore), this timing again
is a blend of the model guidance which is a little slower than
the past 12Z cycle. A lingering chc of showers into the aftn as
the upper system to the W swings across the area. Lows Mon
night to occur in the evening most areas, ranging from the upper
20s NW to the upper 30s/lower 40s SE, with steady or rising
temps overnight, although will tend to see temperatures lower
again after 09Z from RIC on W and NW. Highs Tuesday range from
the upper 30s/low 40s N to mid/upper 40s SE.

A cold upper level trough (-2 to -3 st dev at 500mb per 12/12z
GEFS) drops over the Mid-Atlantic Tuesday night into Wednesday.
12/12z GEFS mean shows 850mb temperatures dropping to around
-14C (again -2 to -3 st dev). Several shortwave impulses are
progged to rotate through the upper trough, with lingering
moisture around 850-700mb, especially near the coast. This will
result in a 30-50% chc of snow showers from the Nrn Neck/Middle
Peninsula to the Ern Shore. Snow accum should only be a few
tenths of an inch, with some isolated acumms of up to 1.0".
Mostly cloudy and cold with lows Tuesday night in the 20s,
followed by highs in the mid/upper 30s Wednesday. Some locations
could challenge record low maximum temperatures.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Medium range guidance in better agreement now on keeping the
end of the work week dry. A shortwave digs into the Ohio Valley
late Thursday and into the Mid-Atlantic region Thursday night,
but with precipitable waters progged at or below 0.25 inches,
dry conditions prevail. Should see an increase in mid level
clouds Thursday night. The wave pushes offshore late Friday as
upper/surface high pressure build over the region. High pressure
slides offshore Friday night/Saturday ahead of the next
northern stream trough and associated cold front. Latest
guidance in good agreement to push the front the across the
region late Saturday into Saturday night. POPs remain in the
chance range. Temperatures/thicknesses progged to be cold enough
Saturday morning that any precipitation across the north could
start as a rain shower/snow shower mix. Precip chances over to
all rain Saturday morning. Low pressure progged to develop
offshore Saturday night, lifting away from the region on Sunday.
Will linger POPs along the coast as the ECMWF is slower pushing
the system away from the region.

A slow warming trend expected thru the period, beginning with
highs in the low to mid 40's Thursday. Mid to upper 40's Friday,
and low to mid 50's Saturday. Mid to upper 50's again on Sunday.
Overnight temps in the teens to low 20's Wednesday night and
Thursday night inland. Upper 20's to low 30's near the coast.
30's Saturday and Sunday mornings.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
High pressure prevails this morning with nothing more than high
clouds. Low pressure develops along the South Carolina coast late
this afternoon and tracks NE toward southern New England, while
intensifying, tonight into Tuesday. This will bring degraded flight
conditions, and a period of IFR, in low clouds and rain, from 00Z
Tuesday through about 15Z Tuesday (18z for KSBY). Some snow to mix
in at RIC/SBY late tonight/Tuesday morning, then scattered rain/snow
showers Tuesday afternoon areawide. Low pressure lingers over Nrn
New England through Wednesday as high pressure builds into the
region from the NW. Breezy NW winds and isolated/scattered snow
showers are expected Tuesday night/Wednesday. High pressure returns
Wednesday night into Thursday.

&&

.MARINE...
High pressure slowly retreats to the NE today as a wave of low
pressure develops along the Southeast coast by late in the day. The
pressure gradient strengthens through today, with easterly winds
increasing to 15 to 25 knots late morning through this afternoon.
SCA headlines remain in place for all waters today, beginning in the
Sound at 7am, and elsewhere by 10am. Waves build to 2-3 ft through
early afternoon; seas 2-4 ft (highest south). As the low deepens and
lifts along the coast later this afternoon, gradient winds ramp up,
with a period of Gales is expected beginning this evening and
tonight. Solid SCA headlines for the rivers, but a few gusts to near
gale is possible in the lower James. Expect gusts of 35 to 40 knots
through late tonight. The low lifts over the southern coastal waters
late tonight, with Gale conditions subsiding over the Sound and
southern Coastal waters. However, strong SCA conditions will replace
the Gale headlines. There is a period of potential storm conditions
over the northern coastal waters, depending on the strength of the
low and cold advection. Best chance of that looks to be just north
of the local waters toward Delaware Bay. Gale conditions in the Bay
persist thru mid morning Tuesday and the northern coastal waters
through at least early afternoon. Seas build to 7-10 feet south to 8-
12 feet north. Nearshore waves could build as high as 7-9 feet and
may have to consider a high surf advisory by later this morning.
Gradient may relax a little Tuesday afternoon, but the low is
expected to deepen as it lifts along the Northeast coast into
Tuesday night. A strong surge of cold air advection will probably
lead back to gale conditions again Tuesday night and Wednesday. Seas
subside to 5-8 feet late Tuesday into Tuesday night, then should
remain elevated through Wednesday.

SCA conditions expected to persist thru Thursday night until high
pressure finally builds over the waters late Thursday night into
Friday. Seas subside below 5 feet Thursday night.

&&

.TIDES/COASTAL FLOODING...
Low pressure lifts along the Southeast coast Monday, resulting
in a period of strong onshore flow. Minor coastal flooding is
possible along the coastal Eastern Shore late Monday night into
Tuesday morning.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...Winter Weather Advisory from 7 PM this evening to noon EDT
     Tuesday for VAZ048-509-510.
MARINE...Small Craft Advisory from 10 AM this morning to 7 AM EDT
     Wednesday for ANZ635>638.
     Small Craft Advisory from 10 AM this morning to 10 PM EDT this
     evening for ANZ630>632-634.
     Gale Warning from 10 PM this evening to 10 AM EDT Tuesday for
     ANZ630>632-634.
     Small Craft Advisory from 7 AM this morning to 7 PM EDT this
     evening for ANZ633.
     Gale Warning from 7 PM this evening to 1 AM EDT Tuesday for
     ANZ633.
     Small Craft Advisory from 10 AM this morning to 7 PM EDT this
     evening for ANZ650-652-654-656-658.
     Gale Warning from 7 PM this evening to 4 PM EDT Tuesday for
     ANZ650-652-654.
     Gale Warning from 7 PM this evening to 4 AM EDT Tuesday for
     ANZ656-658.

&&

SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...AJZ/LKB
LONG TERM...SAM
AVIATION...JDM
MARINE...JDM/SAM
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Mar 12, 4:13 PM EDT, 13 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service WAKEFIELD VA
413 PM EDT Sun Mar 12 2017

NCZ012>017-030>032-VAZ060-065>069-079>090-092-093-095>097-512>520-
522>525-132015-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Prince Edward-Mecklenburg-Lunenburg-
Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Eastern Essex-York-Newport News-
Hampton/Poquoson-
413 PM EDT Sun Mar 12 2017

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, eastern Virginia, south
central Virginia and southeast Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ061-062-064-510-511-132015-
Cumberland-Goochland-Caroline-Eastern Louisa-Western Hanover-
413 PM EDT Sun Mar 12 2017

This Hazardous Weather Outlook is for central Virginia and north
central Virginia.

.DAY ONE...Tonight.

No hazardous weather expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A strong storm system will affect the region Monday night into
Tuesday morning. While mainly rain is expected Monday night, rain is
expected to mix with or change to snow late Monday night before
ending Tuesday morning, bringing a light snow accumulation to the
region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ048-509-132015-
Fluvanna-Western Louisa-
413 PM EDT Sun Mar 12 2017

This Hazardous Weather Outlook is for central Virginia.

.DAY ONE...Tonight.

No hazardous weather expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A strong storm system will bring the potential for accumulating snow
Monday night into Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ075>078-521-132015-
Westmoreland-Richmond-Northumberland-Lancaster-Western Essex-
413 PM EDT Sun Mar 12 2017

This Hazardous Weather Outlook is for east central Virginia and
eastern Virginia.

.DAY ONE...Tonight.

No hazardous weather expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Rain is expected to change to snow by Tuesday morning, with a light
accumulation of snow possible Tuesday into Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>025-VAZ099-132015-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Accomack-
413 PM EDT Sun Mar 12 2017

This Hazardous Weather Outlook is for southeast Maryland and
southeast Virginia.

.DAY ONE...Tonight.

No hazardous weather expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A strong storm system along the coast will bring the potential for a
strong northeast wind of 25 to 35 mph with gusts to 45 mph Monday
night into Tuesday morning, with gusts up to 50 mph possible along
the immediate coast. The wind will become northwest Tuesday
afternoon.

Additionally, a light accumulation of snow is possible Tuesday night
into Wednesday as a strong upper level trough pushes over the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ102-VAZ098-100-132015-
Eastern Currituck-Virginia Beach-Northampton-
413 PM EDT Sun Mar 12 2017

This Hazardous Weather Outlook is for northeast North Carolina,
eastern Virginia and southeast Virginia.

.DAY ONE...Tonight.

No hazardous weather expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A strong storm system along the coast will bring the potential for a
strong northeast wind of 20 to 30 mph with gusts to 40 mph Monday
night into Tuesday morning. The wind will become northwest Tuesday
afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 3:52 AM EDTWinter Weather AdvisoryAKQFluvanna, Louisa24 hr
Mar 13, 4:50 AM EDTHigh Surf AdvisoryAKQAccomack, Northampton, City of Virginia Beach35 hr
Mar 13, 1:59 PM EDTSmall Craft AdvisoryAKQ4 min
Mar 13, 1:59 PM EDTStorm WarningAKQ23 hr
Mar 13, 3:27 PM EDTHigh Wind WarningAKQAccomack, Northampton, City of Virginia Beach12 hr
Mar 13, 3:27 PM EDTWind AdvisoryAKQCity of Chesapeake, City of Hampton12 hr
Mar 13, 3:27 PM EDTWind AdvisoryAKQAccomack, Gloucester, Lancaster, Mathews, Middlesex, Northampton and 5 more22 hr

Nearby

Wind Advisories in Virginia, 2017Wind Advisories in North Carolina, 2017Wind Advisories in Maryland, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.